MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW CVC KIT: 2-LUMEN 5 FR X 13 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL INC. ARROW CVC KIT: 2-LUMEN 5 FR X 13 CM; CATHETER PERCUTANEOUS
Model Number IPN037202
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
The compliant is reported as: "during line placement in the or, an arrow ped 2 lumen cvp kit used (ref ak-14502) while removing the guidewire from the patient the catheter frayed.Able to remove the entire catheter." no patient harm was reported.The patient's condition is reported as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one spring wire guide (swg) and 2-l cvc catheter for investigation.The lidstock was also returned.Signs of use in the form of biological material were present on the catheter body.Visual inspection of the swg revealed that the core wire had separated near the distal weld and the swg was unraveled.Two bends were observed in the swg body.Microscopic examination of the guide wire confirmed the core wire was broken near the distal weld.Both welds were present and appeared full and spherical.The bends in the guide wire body measured 270 mm from the proximal weld and 18 mm from the distal weld.The length of the core wire nearest to the distal weld measured 24mm.The remaining portion of the core wire measured 433 mm.The total length of the two separated portions of the swg core wire measured 457 mm which is within specifications of 449.2-458.8 mm per swg product drawing.The outer diameter of the swg measured 0.518 mm within specifications of 0.508-0.533 mm per swg product drawing.The total length of the catheter body measured 5 3/16" which is within specifications of 4 13/16" - 5 3/16" per catheter product drawing.The outer diameter of the catheter body measured 0.067" which is within specifications of 0.065"-0.069" per catheter extrusion graphic.The instructions for use (ifu) provided with this kit states, "thread tip of catheter over guidewire.Sufficient guidewire length must remain exposed at hub end of catheter to maintain a firm grip on guidewire." the undamaged portion of the swg was inserted through the distal luer and into the catheter body to functionally test.The undamaged portion of the swg was able to pass through the catheter with minimal resistance.A manual tug test confirmed the proximal and distal welds were intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the report that the guide wire separated was confirmed through examination of the returned sample.Microscopic examination of the guide wire confirmed the core wire was broken near the distal weld.A device history record review was performed on the catheter and guide wire provided within this kit with no relevant findings.Arrow guide wires like the one provided within the reported kit are designed and manufactured to withstand a tensile force of 2 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Therefore, unintentional user error caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW CVC KIT: 2-LUMEN 5 FR X 13 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key12199565
Report Number9680794-2021-00350
Device Sequence Number1481055
Product Code DQY
UDI-Device Identifier20801902122036
UDI-Public20801902122036
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/31/2023
Device Model NumberIPN037202
Device Catalogue NumberAK-14502
Device Lot Number13F20M0474
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2021
Initial Date Received by Manufacturer 06/29/2021
Supplement Date Received by Manufacturer08/17/2021
Initial Report FDA Received Date07/20/2021
Supplement Report FDA Received Date08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1